Hail, Fremont
- When
- July 14, 2:39 PM MST to 2:44 PM MST
- Where
- Fremont County, 5 mi W of Penrose
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.417, -105.117
2 hail, 1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jul 14, 1:11 PM MST, 1 hour 28 minutes earlier.
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 211 PM MDT SAT JUL 14 2001 MAIN CONCERN IS THE HEAVY RAIN POTENTIAL TONIGHT. OTHER CONCERN IS POPS THROUGH THE PERIOD. SATELLITE IMAGES SHOW A CONTINUED NARROW STREAM OF MOISTURE THROUGH ERN AZ/WRN NM INTO CO...WITH A DRIER SLOT OVER PORTIONS OF EASTERN COLORADO. A SHORTWAVE IS IN THE FLOW WAS OVER UT. SURFACE DEW POINTS OVER THE EASTERN PLAINS WERE IN THE UPPER 50S AND LOWER 60S. THUNDERSTORMS HAVE ALREADY FIRED OVER THE MTNS...AND SAN LUIS VALLEY...AND THE PLAINS IMMEDIATELY ADJACENT TO THE EASTERN MTNS. THIS EVENING A WEAK DISTURBANCE SHOWN IN THE 300-200MB PV WILL BE MOVING ACROSS CO...MAINLY OVER NORTHERN AND CENTRAL CO. THIS WILL LIKELY ENHANCE CONVECTION SOMEWHAT. ABUNDANT MOISTURE REMAINS OVER THE AREA WITH THE MOISTURE PLUME REMAINING OVER THE AREA...AND HIGH DEW POINTS INDICATING THE ABUNDANT LOW LEVEL MOISTURE. THUNDERSTORMS WILL ONCE AGAIN SPREAD FROM THE MOUNTAINS AND ADJACENT PLAINS EASTWARD. THIS EVENING THE 700MB WINDS ARE EXPECTED TO BE SW AT 10 TO 15 KTS WITH 500MB WINDS FROM THE WEST-SOUTHWEST AROUND 25 KTS. THESE WINDS ARE A LITTLE STRONGER THAN WHAT WE HAD YESTERDAY AND SHOULD HELP TO KEEP THE STORMS MOVING. HOWEVER WE COULD SEE TRAINING OF STORMS AGAIN ALONG BOUNDARIES. HAD MORE WIDESPREAD SIGNIFICANT RAINFALLL YESTERDAY...AND WILL HAVE TO CLOSELY WATCH FOR FLOODING THIS EVENING. WIDESPREAD SHOWERS AND THUNDERSTORMS ARE ALREADY OCCURRING OVER EL PASO COUNTY. LOW LEVEL UPSLOPE OVER EL PASO COUNTY...THE UPPER DYNAMICS EXPECTED...AND WITH ALL THE RAIN THAT WAS RECEIVED LAST NIGHT...FLASH FLOOD POTENTIAL LOOKS BEST OVER THIS AREA. HAVE ALREADY ISSUED FLASH FLOOD WATCH FOR EL PASO COUNTY. OVERNIGHT LOWS WILL BE MILD AGAIN. ON SUNDAY MODELS ARE SHOWING SOME DRYING OVER THE AREA...WITH THE UPPER RIDGE CENTERED AROUND WEST TX. THERE WILL PROBABLY BE SOME BOUNDARIES LEFT OVER FROM THE CONVECTION TONIGHT AND LOW LEVEL MOISTURE SHOULD STILL BE ABUNDANT. WILL AGAIN SEE MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. CURRENT FORECAST LOOKS FAIRLY GOOD. WITH SLIGHTLY DRIER WEATHER AND MAYBE A LONGER PERIOD OF HEATING ON SUNDAY...TEMPS COULD BE A LITTLE WARMER. OVERNIGHT LOWS WILL REMAIN MILD. MONDAY THE UPPER HIGH WILL SHIFT A LITTLE EAST AND WILL BE CENTERED AROUND SRN OK/NRN TX...WITH NO UPPER DISTURBANCES EXPECTED TO MOVE ACROSS THE FORECAST AREA. AN UPPER TROUGH WILL BE ALONG THE WEST COAST AND OVER THE FORECAST AREA THE FLOW ALOFT WILL BE SW. THERE WILL STILL BE ENOUGH MOISTURE OVER THE AREA...ESPECIALLY THE MTNS... FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. LITTLE CHANGE IN THE TEMPS CAN BE EXPECTED. EXTENDED (TUE-SAT): TUE AND WED LOOK MUCH LIKE MON WITH THE UPPER RIDGE OVER OK AND A TROUGH OVER THE WEST COAST...LEAVING THE FORECAST AREA WITH SW FLOW ALOFT AND DRIER CONDITIONS THAN WE SEEN THE LAST FEW DAYS. TEMPS ALSO REMAIN MUCH THE SAME. ON WED THE MRF SHOWS A SHORTWAVE MOVING OUT OF NM ACROSS THE AREA WHICH COULD BRING A SLIGHTLY BETTER CHANCE FOR PRECIP. THEN ON FRIDAY AND SAT THE UPPER RIDGE PUSHES BACK WESTWARD...WITH A CUTOFF LOW EXPECTED OVER CA. THROUGH THE EXTENDED THERE WILL BE ENOUGH MOISTURE TO CONTINUE THE MENTION OF SLIGHT CHANCE OR CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. PUB...FLASH FLOOD WATCH ZONES 71 AND 72.
COZ058>081-141900- SIGNIFICANT WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 1150 AM MDT SAT JUL 14 2001 ...SIGNIFICANT WEATHER OUTLOOK FOR SOUTHEAST AND SOUTH CENTRAL COLORADO... ...SPOTTER ACTIVATION MAY BE NECESSARY FOR ONE OR TWO SEVERE THUNDERSTORMS OVER THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING... ...HEAVY RAINS POSSIBLE ONCE AGAIN LATER TODAY INTO TONIGHT... SCATTERED TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS THE AREA THIS AFTERNOON AND THROUGH THE EVENING HOURS. SOME OF THE STORMS WILL BE SLOW MOVING AGAIN...AND THIS WILL RESULT IN LOCALIZED HEAVY RAIN. HEAVY RAIN COULD CAUSE FLOODING OF STREETS... CREEKS AND STREAMS...AND LOW LYING AREAS. THE MOST LIKELY AREAS TO SEE WIDESPREAD HEAVY RAIN TODAY AND TONIGHT...WILL BE ALONG THE EASTERN MOUNTAINS AND THE ADJACENT PLAINS...WHERE 1 TO 2 INCHES OF RAIN COULD FALL IN A SHORT PERIOD OF TIME. OVER THE FAR EAST PLAINS...THE SHOWERS AND THUNDERSTORMS WILL NOT START UNTIL LATE THIS AFTERNOON OR EARLY THIS EVENING. IN ADDITION TO THE HEAVY RAIN...ONE OR TWO SEVERE STORMS MAY ALSO DEVELOP. IF ANY SEVERE STORMS DO DEVELOP...THE MAIN THREATS WILL BE HAIL AROUND 1 INCH IN DIAMETER AND WIND GUSTS TO 60 MPH. STAY TUNED TO NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION.
The Pueblo radar (KPUX), 82 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2001Every state in 2001This day in weather historyWarnings in Colorado, July 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5259571, 5259572, 5259573.